MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 08/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The phacoemulsification machine was examined and tested at the customer location by an amo field service specialist (fss).In addition, a phaco specialist visited the site location.Both amo representatives provided surgery support.The surgeon acknowledged using aggressive settings in phaco and aspiration mode.The amo reps verified the surgeon was using high settings and were out of normal standards of cataract procedures.The parameters were adjusted.After the adjustment of the parameters, the surgeon reported cataract surgeries were satisfactory and the surgeon was much more comfortable with the equipment the fss performed a field service checklist.The system was verified for all modes of operations and calibrations.The system met amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The surgery center reported two patients experiencing corneal edemas after cataract procedure using a phacoemulsification unit and there was a possibility of corneal transplants required.Through follow up, the surgeon had indicated the patients are having improvements and getting better monitored by surgeon and no surgical intervention required.Although several attempts were made for additional information, no further information was provided.This report is for patient 1 of 2.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5919726
Report Number3006695864-2016-00814
Device Sequence Number945688
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2016
Initial Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;